Massive Shed from Derma Rolling - Now what?

SD1984

Established Member
My Regimen
Reaction score
21
36 yr old male. Finally went the route of derma rolling. I use Rogaine foam already for years once a day on the crown and continued using it through this even mistakenly right after the rolling which I soon learned you shouldn't do. It stung! Now I do the Rogaine later in the day or even skip a day. So it was only a 0.25mm roller to start and damn I'll admit, it's not pleasant. For about 2 minutes every other day to start in my thinning crown and the same at my completely bald temples.

To my complete and utter shock and amazement, after just 3 sessions at the temples, a relatively small amount (yet enough for me to definitely notice!) baby hairs sprouted up in my temples. I literally could not believe it, especially after not having seen hair in this area for almost 10 years.

The thinning crown however is a much more scary and concerning story... MASSIVE shed, to the point where I don't even know what to think. Did I overdo it by doing too much too soon and creating "shock loss" and going in with this .25mm every other day for 2 minutes? Or is this shed from the Rogaine foam going in deeper since my scalp was now all punctured for the first time ever? I do not know. I want to say ok keep going and it will come back thicker in a couple of months, but the other part of me thinks that if I continue on I'll need a damn hairpiece in a matter of two weeks. It's THAT bad and I do not like it one bit.

I've since cut down drastically now to only once a week rolling on the crown but who knows, maybe some damage is already done. Any thoughts please?
 
Last edited:

theblitz6794

New Member
My Regimen
Reaction score
7
First of all, we need pics.

Second of all, don't change your min regiment. Always stay the course with it.

I suspect that you're experiencing a minoxidil shed. "Wut", yeah. Dermarolling works in 2 ways. 1. It ups growth factors due to wound healing. 2. It helps minoxidil absorb. I suspect that increased min absorption is giving you a 2nd shed and you'll have real thick hair in a few months.

Also get on finasteride. Min and dermarolling will lose effectiveness because you need to counter the DHT.
 

SD1984

Established Member
My Regimen
Reaction score
21
Thanks for the reply but I don't see how pics would be necessary much here. There was thicker hair in my crown before, now it's about 10x thinner. So with regards to the minoxidil absorption just as info, when I first started it 3 years ago it gave me a pretty good shed then too. The end result (after using it every single day once a day) was bringing the hair back slightly, and then never losing anymore of it. I really was not up for losing anymore hair at all here during this phase with the derma roller so I'd be quite disappointed if it all doesn't come back, but I really hope you're right and that it comes back thicker in a few months given the addition of derma rolling. The growth in the temples gives me hope. But damn, my crown is bad right now.

Finasteride is something I will never try. Not going to get into all the endless details as to why, but it's a decision I personally came to years ago. If it comes to it in due time I am open to a hair system, and maybe even a transplant.
 
Last edited:

theblitz6794

New Member
My Regimen
Reaction score
7
If no finasteride, you need a topical anti androgen. Alfatradiol is the most affordable and available, but weakest. Fluridil is more powerful and more pricey.
 
Top